Home HealthTopics Health Centers Reference Library Research
Join us on Facebook Join us on Facebook Share on Facebook

High Blood Pressure

Ringing in ears

09/03/2008

Question:

My doctor put me on coreg 10mg after an office visit where my bp was measured at 140/85. After 2weeks I had a buzzing in my ears and he changed me to 10mg Lisinopril at bedtime as I test below normal in the morning but bp climbs to average 130/85 in evening. The ear buzzing continues to occur some days worse than others. I am white male 55yrs, parents in late 80s, mother on bp meds. no drink or smoke ever and no caffiene. I blame the meds for ear buzzing, what do you think. Regards

Answer:

Although buzzing in the ears is not usually a side effect of blood pressure medications, unusual reactions can occur in some patients.

In your case, it may be a good idea to stop the lisinopril and see if the buzzing goes away.  In that case, you can consider taking another type of blood pressure medication.  You should check with your doctor before making any changes in your therapy.

If the buzzing in the ear persists, you should consider getting a carotid ultrasound test to check the state of your arteries in the neck.  If the symptoms continue, you may also need an evaluation by a head and neck specialist.

For more information:

Go to the High Blood Pressure health topic, where you can:

Response by:

Max C Reif, MD Max C Reif, MD
Professor of Medicine
Director of Hypertension Section
College of Medicine
University of Cincinnati